i broke my clavicle and have been having extreme pain in my shoulder what would be the better pain reliever for this, generic soma, or butalbital
6 Dec 2012
Neither drug is for pain. Butalbital is a mild barbiturate used for severe tension and migraine headaches. Soma is a muscle relaxant. If the pain is from muscle spasms the Soma may give you some degree of pain relief but if the pain is due to the fracture itself, soma wont do much for you other than sedate you. You need to talk to your Dr about an analgesic medication if OTC pain meds like acetaminophen, ibuprofen or naproxen do not work.
8 Dec 2012
I would definitely agree that SOMA and Barbiturates are not good analgesics for broken bone pain. Soma is a good muscle relaxer, and barbiturates are mainly used for tension headache / migraine. Barbiturates such as phenergan contain acetominiphen and caffeine, and Soma can contain acetominophen or asprin, which are mild analgesics. Your best bet for moderate to severe pain would be an opiod, such as Vicodin or something similar for broken bone pain, and ibuprofen 6-800 mg. for pain and swelling. Soma would probably be a good adjunct along with the opiate for muscle pain and tenderness. I have used both for several years and personally wouldn't use either alone for that type of pain. Best of luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have osteoarthritis and am having significant pain in my shoulder.How long does it take for SOMA to take effect?
1 answer • 23 Aug 2009
I just moved from Oregon and need to find a Dr down here that will help me with my broken back. I was on percocet, soma and oxycotin. I do not have ...
1 answer • 29 Aug 2009
I have some Butalbital pills W/O codeine & they make me sleepy but i want to know if they provide the same level of pain relief as the Norco ...
2 answers • 24 Feb 2010
I'm having shoulder surgery next week for a non-union clavicle fracture. We are going to graft bone?We are grafting bone from my hip. The Doctor ...
2 answers • 4 Nov 2010